Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 88, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 18, 2016, 9:05 PM CDT for Ellis County, Navarro County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 9:05 PM CDT (02:05 UTC)
- Expired
- Aug 19, 2016, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ellis County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 96 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
098
WGUS54 KFWD 190205
FFWFWD
TXC139-349-190500-
/O.NEW.KFWD.FF.W.0088.160819T0205Z-160819T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CDT THU AUG 18 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ELLIS COUNTY IN NORTH CENTRAL TEXAS...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL MIDNIGHT CDT
* AT 904 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THIS RAINFALL WILL LEAD TO
EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS
ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WAXAHACHIE...CORSICANA...ENNIS...PALMER...ITALY...KERENS...
TRINIDAD...BLOOMING GROVE...DAWSON...BARDWELL...ANGUS...ALMA...
BARRY...NAVARRO...RICE...GARRETT...MILFORD...FROST...
RETREAT AND OAK VALLEY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3186 9647 3181 9671 3207 9689 3205 9694
3222 9704 3251 9652 3244 9648 3241 9644
3235 9645 3230 9630 3226 9628 3225 9624
3220 9619 3220 9616 3218 9618 3215 9613
3210 9612 3208 9609 3201 9605
$$
582 follow-up statements
779
WGUS74 KFWD 190348
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 PM CDT THU AUG 18 2016
TXC139-349-190500-
/O.CON.KFWD.FF.W.0088.000000T0000Z-160819T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS TX-NAVARRO TX-
1048 PM CDT THU AUG 18 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL ELLIS AND NAVARRO COUNTIES...
AT 1048 PM CDT...DOPPLER RADAR INDICATED THE HEAVY RAIN HAD ENDED
ACROSS ELLIS AND NAVARRO COUNTIES...HOWEVER RUNOFF FROM THE EARLIER
HEAVY RAIN ALONG WITH THE CONTINUING MODERATE RAIN WILL CAUSE SOME
FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY
RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME
IMPASSABLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WAXAHACHIE...CORSICANA...ENNIS...PALMER...ITALY...KERENS...
TRINIDAD...BLOOMING GROVE...DAWSON...BARDWELL...ANGUS...ALMA...
BARRY...NAVARRO...RICE...GARRETT...MILFORD...FROST...
RETREAT AND OAK VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3186 9647 3181 9671 3207 9689 3205 9694
3222 9704 3251 9652 3244 9648 3241 9644
3235 9645 3230 9630 3226 9628 3225 9624
3220 9619 3220 9616 3218 9618 3215 9613
3210 9612 3208 9609 3201 9605
$$
58836
WGUS74 KFWD 190454
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1154 PM CDT THU AUG 18 2016
TXC139-349-190504-
/O.EXP.KFWD.FF.W.0088.000000T0000Z-160819T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS TX-NAVARRO TX-
1154 PM CDT THU AUG 18 2016
...THE FLASH FLOOD WARNING FOR CENTRAL ELLIS AND NAVARRO COUNTIES
WILL EXPIRE AT MIDNIGHT CDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3186 9647 3181 9671 3207 9689 3205 9694
3222 9704 3251 9652 3244 9648 3241 9644
3235 9645 3230 9630 3226 9628 3225 9624
3220 9619 3220 9616 3218 9618 3215 9613
3210 9612 3208 9609 3201 9605
$$
58What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 7:29 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 18, 7:29 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 729 PM CDT THU AUG 18 2016 .AVIATION... /00Z TAFs/ Thunderstorms with primarily in-cloud lightning will impact areas mainly south of the I-20 corridor early this evening. Along and north of the I-20 corridor, including the Dallas/Fort Worth Metroplex, light rain showers will occur. All of the activity will diminish in intensity and areal coverage, coming to an end later this evening. VFR ceilings will develop, steadily falling into the MVFR category before daybreak Friday morning. Another impulse within the tropical conveyor belt will emerge from Mexico tonight. This may return shower activity to Waco around sunrise, reaching the Metroplex later in the morning. Depending on the evolution of this activity, the development of diurnally driven showers/storms later in the day may be disrupted. Will carry afternoon VCSH at all sites as confidence is low in the extent of the activity and the thunder potential overall. 25 && .PREV DISCUSSION... /ISSUED 347 PM CDT THU AUG 18 2016/ Scattered to numerous showers and storms are ongoing this afternoon across our northwestern zones, with isolated to scattered activity roughly from the DFW Metroplex and southeast. All of this activity is occurring within a very moist environment characterized by PWATs in excess of 2 inches--very near +2 SD for this time of year based on SPC sounding climatology. Given a bit more in the way of instability than past days (MLCAPEs around 1000 J/kg), and warm cloud depths of about 12-13 kft, it's not surprising we've seen to localized hefty rainfall totals. Our office recently picked up just about a half inch of rain in a 10 minute period. Thankfully, most of this activity appears to be moving along a pretty decent clip (20 kts or so). That's not the case out west, where an area of convection has persisted for much of the day. Activity continues to develop along a southward-moving cold pool, and anticipate this trend to continue with additional development heading into Eastland, Erath, and Comanche counties. We'll need to keep an eye on training convection in this area through the early evening hours, although overall convective vigor has been waning recently. Flooding--on a localized basis--will be possible through this evening. The 18/18Z run of the HRRR and HRRR-parallel seem to be handling trends in the short term well. Anticipate a gradual reduction in convective coverage this evening, but have left some 20-30% PoPs in the forecast overnight. The forecast for tomorrow is a bit unclear. Recent runs of various CAMs--which are run at high enough resolution to explicitly resolve convection--are not overly enthusiastic about precip chances across the region. Given the amount of moisture hanging around, coupled with the passage of a weak mid-level perturbation during the afternoon, opted to keep chance PoPs going for much of the area, although could foresee these being trimmed slightly on the next shift if trends continue. Late Friday night and into Saturday, yet another bona fide cold front will approach the region from the north. While instability and kinematic profiles are not overly impressive, indications are that convection will grow upscale along the front in Oklahoma Friday evening, potentially leaving us to deal with the convective remnants of a decaying MCS during the morning hours on Saturday. During the day Saturday, the actual front is expected to work its way through much of the CWA, potentially stalling across our far southern zones on Sunday. Model agreement was high enough to warrant likely PoPs across a good chunk of the region this weekend. Am not overly concerned about severe weather at this time given pretty weak wind fields, but some more robust precip-loaded downdrafts will be possible. The bigger concern will once again by hydrologic in nature as individual storm motions look to largely parallel the frontal boundary, potentially setting up a cell training situation Saturday and Sunday. Finally, gave high temperatures a nudge downwards this weekend. As troughing develops across the western states, the front will slide back towards the north on Monday. This will ensure low-end precip chances will linger across our entire CWA to start next week. There are signs, however, that mid-level ridging and (briefly) drier air will intrude into the region by the middle of next week, bringing a temporary end to the higher precipitation chances. We're showing a dry forecast Wednesday and Thursday--for now. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 87 75 85 72 / 50 50 40 60 60 Waco 74 90 76 88 73 / 50 40 20 60 60 Paris 73 85 73 85 69 / 40 50 50 60 50 Denton 73 87 74 85 70 / 50 50 40 60 60 McKinney 74 86 75 85 71 / 50 50 40 60 60 Dallas 75 87 76 86 73 / 50 50 40 60 60 Terrell 74 87 75 85 72 / 50 50 30 60 60 Corsicana 74 88 75 86 72 / 50 40 20 60 60 Temple 74 89 75 89 72 / 40 40 20 50 60 Mineral Wells 72 87 73 86 70 / 50 50 40 60 60 && .FWD Watches/Warnings/Advisories... None. && 25/58
Hazardous weather outlook, Aug 18, 3:52 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 352 PM CDT THU AUG 18 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 352 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH LATE EVENING ACROSS MUCH OF NORTH TEXAS. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH LOCALLY HEAVY RAINFALL CAN BE EXPECTED. SOME ISOLATED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. A COLD FRONT WILL MOVE INTO THE AREA ON SATURDAY AND THIS IS WHEN THE BEST CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR. LOW RAIN CHANCES WILL CONTINUE THROUGH WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH LOCALLY HEAVY RAINFALL CAN BE EXPECTED THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:19 PM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| Aug 19, 7:30 AM CDT | Areal Flood Advisory | FWD | Young | 2 hr |
| Aug 19, 9:13 AM CDT | Areal Flood Advisory | FWD | Jack, Young | 2 hr |
| Aug 19, 11:15 AM CDT | Areal Flood Advisory | FWD | Jack, Young | 3 hr |
| Aug 19, 11:39 AM CDT | Flash Flood Warning | FWD | Young | 6 hr |
| Aug 19, 1:17 PM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Aug 19, 1:59 PM CDT | Areal Flood Advisory | FWD | Wise | 6 hr |
| Aug 19, 2:36 PM CDT | Areal Flood Advisory | FWD | Cooke, Denton | 114 min |
| Aug 19, 2:49 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 33 more | 43 hr |
| Aug 19, 3:12 PM CDT | Areal Flood Advisory | FWD | Parker, Tarrant | 3 hr |
| Aug 19, 4:09 PM CDT | Areal Flood Advisory | FWD | Jack | 2 hr |
| Aug 19, 4:28 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Aug 19, 4:34 PM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Aug 19, 4:41 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Aug 19, 5:08 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Aug 19, 5:39 PM CDT | River Flood Warning | FWD | Parker | 19 hr |
| Aug 19, 5:42 PM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| Aug 19, 5:51 PM CDT | Areal Flood Warning | FWD | Young | 3 hr |
| Aug 19, 6:08 PM CDT | Areal Flood Advisory | FWD | Hunt | 3 hr |
| Aug 19, 6:56 PM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.